| Catalog Number |
5954790 |
| Medical Device Problem Codes |
Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Pain (1994); Injury (2348)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).An additional emdr was submitted to represent the bard/davol mesh - composix (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/ davol composix and ventralight st on (b)(6) 2003 and/or (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2010) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventralight st mesh (device #2).An additional supplemental emdr was submitted to represent the bard/davol mesh - composix (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix and ventralight st on (b)(6) 2003 and/or (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2003 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with the implant of composix mesh (device #1).Per operative notes, "adhesions were noted, a large hernia defect in the anterior abdominal wall was seen.The hernia defect was reduced.A composix mesh (device #1) was placed over the defect and tacked." (b)(6) 2011 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh (device #2).Per operative notes, "multiple adhesions were noted in the upper midline.The previous mesh (device #1) was seen, to the right-side lateral to the edge of mesh, a new hernia was noted.A ventralight st mesh (device #2) placed and covered the previous mesh sutured and tacked.".